MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-135-4-14.0
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation: lead tech this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that during an unknown procedure an advance 35 lp low profile balloon catheter's balloon ruptured while inflating due to heavy calcium and cto (chronic total occlusion).The user was able to take balloon off the wire and use a new unspecified balloon to complete the procedure.A section of the device did not remain inside the patient's body.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d9, d10, h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 10apr2024.The intended procedure was a lower extremity angiogram.The lesion was located at the distal superficial femoral/popliteal artery and was 35% occluded.Another manufacture's 6 french sheath and unspecified inflation device were used during the procedure.The balloon was inflated to nominal pressure (10 atmospheres) once for 15 seconds.After the balloon ruptured, the balloon catheter and sheath were both removed over the wire.Blood was not noted in the inflation device and the balloon was not inflated inside of a stent prior to the rupture.
 
Additional Manufacturer Narrative
Correction: h6, annex a summary of event: it was reported that during an unknown procedure an advance 35 lp low profile balloon catheter's balloon ruptured while inflating due to heavy calcium and cto (chronic total occlusion).The user was able to take balloon off the wire and use a new unspecified balloon to complete the procedure.A section of the device did not remain inside the patient's body.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information received 10apr2024.The intended procedure was a lower extremity angiogram.The lesion was located at the distal superficial femoral/popliteal artery and was 35% occluded.Another manufacture's 6 french sheath and unspecified inflation device were used during the procedure.The balloon was inflated to nominal pressure (10 atmospheres) once for 15 seconds.After the balloon ruptured, the balloon catheter and sheath were both removed over the wire.Blood was not noted in the inflation device and the balloon was not inflated inside of a stent prior to the rupture.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), drawings, and quality control procedures were conducted during the investigation.A functional test and visual inspection were conducted as well.The complaint device was returned to cook for investigation.A pinhole was noted in the balloon.During a leak test, biomatter could be seen bubbling out of the balloon from a pinhole.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿under fluoroscopy, advance the balloon to the lesion site.Carefully position the balloon across the lesion using both the distal and proximal radiopaque balloon markers.Note: if resistance is met while advancing the balloon dilation catheter, determine the cause and proceed with caution.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned product, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that patient anatomy contributed to this incident.The user stated the patient¿s anatomy was heavily calcified and they were treating a cto lesion.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19005012
Report Number1820334-2024-00440
Device Sequence Number9438145
Product Code DQY
UDI-Device Identifier10827002522562
UDI-Public(01)10827002522562(17)260803(10)CINC002564
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2026
Device Catalogue NumberPTA5-35-135-4-14.0
Device Lot NumberCINC002564
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer04/10/2024
05/21/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date04/18/2024
06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 6 FRENCH SHEATH
Patient SexUnknown